EconPapers    
Economics at your fingertips  
 

Can Positive Entrepreneurship Policies Always Improve Social Welfare?

Li Xiang () and Xu Yanmei ()
Additional contact information
Li Xiang: School of Economics and Management, University of Chinese Academy of Sciences, Beijing100190, China
Xu Yanmei: School of Economics and Management, University of Chinese Academy of Sciences, Beijing100190, China

Journal of Systems Science and Information, 2020, vol. 8, issue 2, 148-158

Abstract: The entrepreneurship has positive and significant connection with economic growth. Competition would be increased by new entrants in the market; then, social welfare would be improved. Thus, positive entrepreneurship policies are often linked to increased social welfare by authorities. In this paper, we focus on a certain case where potential entrepreneurs are employees of existing firms to test the above ideas. The purpose of our research is to assess the variation of social welfare in the context of employer-restricted separation. Therefore, the model of Cournot competition where employees constitute the only entry threat was used in this paper. The results demonstrate that social welfare would not always be improved even in a good entrepreneurial context. If the deterring strategy is present, the relationship between positive entrepreneurship policies and increased social welfare might not hold, or would depend on the different strategies adopted by the incumbent. Therefore, the sustainability of a positive entrepreneurship policy would be impaired by incumbent firms.

Keywords: employee entrepreneurship; incumbent firms; deterring strategies; social welfare (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://doi.org/10.21078/JSSI-2020-148-11 (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:jossai:v:8:y:2020:i:2:p:148-158:n:4

DOI: 10.21078/JSSI-2020-148-11

Access Statistics for this article

Journal of Systems Science and Information is currently edited by Shouyang Wang

More articles in Journal of Systems Science and Information from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2025-03-19
Handle: RePEc:bpj:jossai:v:8:y:2020:i:2:p:148-158:n:4